TITLE

THE SPECTRAL GAP OF GRAPHS AND STEKLOV EIGENVALUES ON SURFACES

AUTHOR(S)
COLBOIS, BRUNO; GIROUARD, ALEXANDRE
PUB. DATE
January 2014
SOURCE
Electronic Research Announcements in Mathematical Sciences;2014, Vol. 21, p19
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Using expander graphs, we construct a sequence {ΩN}N∈N of smooth compact surfaces with boundary of perimeter N, and with the first non-zero Steklov eigenvalue σ1(ΩN) uniformly bounded away from zero. This answers a question which was raised in [10]. The sequence σ1(ΩN)L(∂Ωn) grows linearly with the genus of ΩN, which is the optimal growth rate.
ACCESSION #
96805926

 

Related Articles

  • Non-variational approximation of discrete eigenvalues of self-adjoint operators. Boulton, Lyonell // IMA Journal of Numerical Analysis;2007, Vol. 27 Issue 1, p102 

    We establish sufficient conditions for approximation of discrete eigenvalues of self-adjoint operators in the second-order projection method suggested recently in Levitin & Shargorodsky (2004, Spectral pollution and second order relative spectra for self-adjoint operators. IMA J. Numer. Anal.,...

  • Lower bounds on the eigenvalue sums of the Schr�dinger operator and the spectral conservation law. Safronov, O. // Journal of Mathematical Sciences;Apr2010, Vol. 166 Issue 3, p300 

    We consider the Schr�dinger operator H = -? - V( x), V > 0, acting in the space $ L^2 (\mathbb{R}^d) $ and study relations between the behavior of V at infinity and properties of the negative spectrum of H. Bibliography: 34 titles.

  • COOL@HPC. Ahusborde, Etienne; Azaïez, Mejdi; Gruber, Ralf // AIP Conference Proceedings;9/30/2010, Vol. 1281 Issue 1, p1317 

    A non-standard numerical approach called COOL (COnstraint Oriented Library) is presented. It enables to solve partial differential operators describing the nature without generating non-physical solutions. External constraints such as ▿·u = 0 as appearing in Maxwell’s or...

  • Spatially aggregating spectral descriptors for nonrigid 3D shape retrieval: a comparative survey. Li, Chunyuan; Ben Hamza, A. // Multimedia Systems;Jun2014, Vol. 20 Issue 3, p253 

    This paper presents a comprehensive review and analysis of recent spectral shape descriptors for nonrigid 3D shape retrieval. More specifically, we compare the latest spectral descriptors based on the Laplace-Beltrami (LB) operator, including ShapeDNA, heat kernel signature, scale invariant heat...

  • Maslov-Type Index Theory for Symplectic Paths and Spectral Flow (I). Zhu, Chaofeng; Long, Yiming // Chinese Annals of Mathematics;Oct99, Vol. 20 Issue 4, p413 

    The spectral flow for paths of admissible operators in arbitrary Banach space is defined, and some properties of the spectral flow is studied.

  • Asymptotics of the spectrum and quantum averages near the boundaries of spectral clusters for perturbed two-dimensional oscillators. Pereskokov, A. // Mathematical Notes;Sep2012, Vol. 92 Issue 3/4, p532 

    The eigenvalue problem for the perturbed resonant oscillator is considered. A method for constructing asymptotic solutions near the boundaries of spectral clusters using a new integral representation is proposed. The problem of calculating the averaged values of differential operators on...

  • On Computing of Eigenvalues of Differential Equations Q = λP with Eigenparameter in Boundary Conditions. Al-Harbi, S. M. // Journal of Mathematics & Statistics;2011, Vol. 7 Issue 1, p28 

    Problem statement: Our purpose of this study is to use sinc methods to compute approximately the eigenval-ues of second-order operator pencil of the form Q-λP. Approach: Where Q is second order self adjoint differential operator and P is a first order and λ ∈ C is an eigenvalue...

  • A global attractor for a nonlocal parabolic problem. Simsen, Jacson; Ferreira, Jorge // Nonlinear Studies;2014, Vol. 21 Issue 3, p405 

    In this work we investigate the existence, uniqueness, continuity with respect to the initial values and exponential stability of the weak solutions for a nonlinear parabolic equation of reaction-diffusion nonlocal type by an application of the Faedo-Galerkin approximation and Aubin-Lions...

  • Minimization of Eigenvalues of One-Dimensional p-Laplacian with Integrable Potentials. Meng, Gang; Yan, Ping; Zhang, Meirong // Journal of Optimization Theory & Applications;Feb2013, Vol. 156 Issue 2, p294 

    In this paper, we will use the variational method and limiting approach to solve the minimization problems of the Dirichlet/Neumann eigenvalues of the one-dimensional p-Laplacian when the L norm of integrable potentials is given. Combining with the results for the corresponding maximization...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics